MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTXSFT0410
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a supraclinoid aneurysm off the internal carotid artery (ica) using penumbra smart coils (smart coil), a non-penumbra microcatheter, and a guidewire.During the procedure, while advancing a smart coil approximately three quarters of the way into the microcatheter, the physician experienced resistance and the smart coil became stuck.Therefore, the smart coil was removed.The procedure was completed using another smart coil of the same size and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed offset coil winds on the embolization coil.If the device is forcefully advanced against resistance, damage such as this may occur.The root cause of the resistance while advancing the coil through the microcatheter during the procedure could not be determined.Further evaluation revealed multiple kinks throughout the length of the pusher assembly.This damage was incidental to the reported complaint and likely occurred during packaging for return.Due to the returned condition, the smart coil was unable to be functionally tested.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up# 02 mfr#: 3005168196-2021-02619: section g.Box 3.Report source.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12840656
Report Number3005168196-2021-02619
Device Sequence Number17163961
Product Code HCG
UDI-Device Identifier00814548015408
UDI-Public00814548015408
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2025
Device Model Number400SMTXSFT0410
Device Catalogue Number400SMTXSFT0410
Device Lot NumberF102089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer11/19/2021
01/14/2005
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date11/22/2021
12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Patient Weight67 KG
Date Report Sent to FDA01/01/2005